MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 RELIAVAC 400 EVACUATOR, 400ML CAPACITY, Y-CONNECTING TUBE, 35" (88.9CM) STERILE; RELIAVAC EVACUATOR

C.R. BARD, INC. (COVINGTON) -1018233 RELIAVAC 400 EVACUATOR, 400ML CAPACITY, Y-CONNECTING TUBE, 35" (88.9CM) STERILE; RELIAVAC EVACUATOR
Model Number 0070800
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that on the next day after use, the balloon got torn.
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.1 sample was confirmed to exhibit the reported failure.A potential root cause for this failure could be operator error.A reliavac evacuator was returned with its balloon burst; however, only the bottom half was found as the upper portion appeared to be lost during an earlier evaluation.The wall thickness of the bottom half measured between 0.0480- 0.0535" meeting specification.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "deflated balloon: check all connections for air leak and drain perforations for exposure above the skin and follow step ¿11¿ above.If still deflated, replace the evacuator." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that on the next day after use, the balloon got torn.

Brand Name
RELIAVAC 400 EVACUATOR, 400ML CAPACITY, Y-CONNECTING TUBE, 35" (88.9CM) STERILE
Common Device Name
RELIAVAC EVACUATOR
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key10769937
Report Number1018233-2020-20625
Device Sequence Number1679575
Product Code GCY
UDI-Device Identifier00801741049606
UDI-Public(01)00801741049606
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0070800
Device Catalogue Number0070800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2020
Initial Date Received by Manufacturer 10/09/2020
Supplement Date Received by Manufacturer05/05/2021
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date05/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;